Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Northern Indiana

June 12, 2013Pulaski County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2013, 7:03 PM EDT for Pulaski County, Indiana. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 7:03 PM EDT (23:03 UTC)
Expired
Jun 12, 2013, 7:30 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

County Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:15 PM EDTHAIL 1.759 W Winamac, INGOLFBALL SIZE HAIL AT RT 39 AND RT 14 IN PULASKI COUNTY
Jun 12, 7:37 PM EDTHAIL 1.75Winamac, INGOLFBALL SIZE HAIL NEAR WINAMAC
Jun 12, 7:38 PM EDTHAIL 1.75Winamac, INGOLF BALL SIZED HAIL LASTED FOR 2 MIN. MINOR DAMAGE TO VEHICLES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 5:00 PM EDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1983 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WUUS53 KIWX 122303
SVRIWX
INC131-122330-
/O.NEW.KIWX.SV.W.0024.130612T2303Z-130612T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN NORTHWEST INDIANA...

* UNTIL 630 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  FRANCESVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINAMAC AROUND 620 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PULASKI...STAR CITY...VANMETER
PARK...PULASKI...AND LAWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4117 8648 4094 8648 4093 8690 4106 8692
TIME...MOT...LOC 2302Z 262DEG 25KT 4099 8676

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BENTLEY
2 follow-up statements
362 
WWUS53 KIWX 122317
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
717 PM EDT WED JUN 12 2013

INC131-122330-
/O.CON.KIWX.SV.W.0024.000000T0000Z-130612T2330Z/
PULASKI IN-
617 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI COUNTY
UNTIL 630 PM CDT...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINAMAC...AND
MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF PULASKI
COUNTY...INCLUDING THE FOLLOWING LOCATIONS STAR CITY AND LAWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4117 8648 4094 8648 4093 8690 4106 8692
TIME...MOT...LOC 2317Z 262DEG 25KT 4100 8662

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

BENTLEY
238 
WWUS53 KIWX 122320
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT WED JUN 12 2013

INC131-122330-
/O.CON.KIWX.SV.W.0024.000000T0000Z-130612T2330Z/
PULASKI IN-
620 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PULASKI COUNTY UNTIL 630 PM CDT...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINAMAC...AND
MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
STAR CITY...VANMETER PARK...LAWTON AND MONTEREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4097 8668 4101 8679 4108 8680 4117 8648
      4094 8648
TIME...MOT...LOC 2320Z 262DEG 25KT 4100 8659

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:28 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 4:28 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013

A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.

UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.

THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ003>009-
     012>018-020-022>027-032>034.

     BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR INZ003.

MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ077>081.

     BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR MIZ077.

OH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 12, 1:25 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT WED JUN 12 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-131730-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-131730-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER
TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO
THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE
DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
125 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH
THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE
AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN
EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE
THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY
EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE-
THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY
EVENING...POSSIBLY PERSISTING INTO FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 12, 6:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT WED JUN 12 2013

INZ013-122315-
PULASKI IN-
544 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING TOWARD PULASKI COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 11 MILES EAST OF
RENSSELAER...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  MEDARYVILLE AND CLARKS...
  LAKESIDE...
  PULASKI AND DENHAM...
  RIPLEY...
  VANMETER PARK...BEARDSTOWN AND LAWTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4099 8693 4117 8694 4117 8649 4092 8649
      4092 8694 4099 8694
TIME...MOT...LOC 2244Z 250DEG 31KT 4099 8691
Special weather statement, Jun 12, 6:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT WED JUN 12 2013

INZ005-006-122330-
ELKHART IN-LAGRANGE IN-
657 PM EDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING TOWARD LAGRANGE AND EASTERN ELKHART
COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MIDDLEBURY...OR 11 MILES WEST OF
LAGRANGE...MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  EMMA...
  HOWE...
  PLATO AND ONTARIO...
  BRUSHY PRAIRIE AND BRIGHTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4171 8566 4176 8529 4158 8523 4157 8567
      4166 8575
TIME...MOT...LOC 2256Z 262DEG 25KT 4162 8561

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:08 AM EDTBeach Hazards StatementIWX49 hr
Jun 12, 10:09 AM EDTSmall Craft AdvisoryIWX49 hr
Jun 12, 12:02 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Jun 12, 6:44 PM EDTSpecial Weather StatementIWXPulaski31 min
Jun 12, 6:57 PM EDTSpecial Weather StatementIWXLaGrange33 min
Jun 12, 7:15 PM EDTSevere Thunderstorm WarningIWXMarshall, Starke45 min
Jun 12, 7:19 PM EDTSpecial Marine WarningIWX116 min
Jun 12, 7:29 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski46 min
Jun 12, 7:30 PM EDTTornado WarningIWXMarshall, Starke30 min
Jun 12, 7:38 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben52 min
Jun 12, 7:41 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall, Noble, Whitley49 min
Jun 12, 7:49 PM EDTTornado WarningIWXFulton, Pulaski41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.